For the past several years I have experienced red scaly patches on my legs. When it first appeared, there were only a couple patches, however, last year the problem worsened and this winter my shins and calves are covered with the red patches. There is occasionally itching, which I am able to minimize through the use of lotions, and the problem seems to go away during the summer, only to reappear in the fall. A friend told me her son has the saqme problem and that his pediatrician told them it was a fungus. Does this sound correct and, if so, what is the recommended treatment?
No, it doesn't sound like a fungus, Jeff, since that wouldn't respond to lotions, nor would it come and go. It sounds more like eczema, a skin sensitivity which comes primarily, though not exclusively, in cold weather. See a doctor ofr definitve diagnosis and a prescription for a strong and effective cortisone-based cream. This should help minimize the symptoms and make them go away faster than they do on their own.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.